MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).A questionnaire was sent to the customer, no reply to date.The lot number of the affected part is to be confirmed.Risk review: (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet hazard 1.5 - catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body.Effect (harm): surgical intervention residual risk: medium.No related capas.Further investigation to be carried out.
 
Event or Problem Description
Part nt821707 - lumbar drain catheter tip broke off.Upon removal of lumbar drain, fragment reported retained per ct at l3 l4.Device embedded in tissue or plaque.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint#: (b)(4).The lot number of the affected part was not provided by the customer.Complaint history review/trend analysis: (24 months review and percent of sales) 2 previously confirmed "integ-broke in use" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate: (b)(4).Capa: 005401 was noted to be related.Root cause/failure investigation: the customer did not return the device for evaluation or provide any further information regarding the alleged complaint.Failure mode: no device returned - unable to determine.
 
Event or Problem Description
Part: nt821707 - lumbar drain catheter tip broke off.Upon removal of lumbar drain, fragment reported retained per ct at l3 l4.Device embedded in tissue or plaque.

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego
CA 92121
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
h91pd92,
EI  
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego, CA 92121
MDR Report Key20400244
Report Number2023988-2024-00069
Device Sequence Number3351649
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNT821707
Device Catalogue NumberNT821707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight63 KG